Alert archive / Mississippi / Flash Flood Warnings in 2009

Flash Flood Warning 16, NWS Jackson, MS

March 25, 2009Forrest County, Lamar County, Mississippi

NWS Jackson, MS issued this flash flood warning at Mar 25, 2009, 12:17 PM CDT for Forrest County, Lamar County, Mississippi. It was in force for 118 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 25, 2009, 12:17 PM CDT (17:17 UTC)
Expired
Mar 25, 2009, 2:15 PM CDT
In force
118 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Forrest County, MS, Lamar County, MS

What was reported inside it

TimeReportWhereRemark
Mar 25, 12:40 PM CDTFLASH FLOODHattiesburg, MSWIDESPREAD 1 TO 3 INCH RAINFALL HAS BEEN REPORTED IN THE GREATER HATTIESBURG AREA. FLOODING HAS BEEN REPORTED ON 40TH AVENUE NEAR THE POST OFFICE...AT THE INTERSECTION OF 31ST AVENUE AND HARDY STREET...AND AT THE INTERSECTION OF 4TH AVENUE AND HIGHWAY 49.
Mar 25, 1:10 PM CDTFLASH FLOODHattiesburg, MSFLOODING ON INTERSECTIONS OF EDWARDS ST AND BAY STREET, 4TH STREET AND EAGLE WALK, AND HARDY STREET AND HWY 11

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 5.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2009-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 529 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2009-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
529 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
552 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
263 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 251717
FFWJAN
MSC035-073-251915-
/O.NEW.KJAN.FF.W.0016.090325T1717Z-090325T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1217 PM CDT WED MAR 25 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...PETAL...HATTIESBURG...
  LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF WEST HATTIESBURG...

* UNTIL 215 PM CDT

* AT 1213 PM CDT...TRAINED WEATHER SPOTTERS REPORTED VERY HEAVY RAIN 
  NEAR OVER NORTHERN FORREST COUNTY WITH NUMEROUS STREETS FLOODED    
  AROUND THE CITY. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER   
  OF ONE TO 2 INCHES...HAVE OCCURRED IN THE PAST HOUR.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MACEDONIA

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE INCH POSSIBLE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF HIGHWAYS
AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3137 8953 3144 8913 3128 8912 3107 8914
      3100 8947 3100 8950 3102 8951 3102 8954
      3100 8955 3101 8962

$$

CME
1 follow-up statement
000 
WGUS74 KJAN 251815
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
115 PM CDT WED MAR 25 2009

MSC035-073-251915-
/O.CON.KJAN.FF.W.0016.000000T0000Z-090325T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORREST MS-LAMAR MS-
115 PM CDT WED MAR 25 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR
SOUTHERN LAMAR AND CENTRAL FORREST COUNTIES...

AT 112 PM CDT...HEAVY RAIN CONTINUED TO MOVE EAST ACROSS SOUTHERN 
LAMAR AND SOUTHERN FORREST COUNTIES...WITH LINGERING LIGHT TO 
MODERATE RAIN FARTHER NORTH. ESTIMATED RADAR RAINFALL AMOUNTS...ON 
THE ORDER OF TWO TO FOUR INCHES...HAVE OCCURRED IN THE PAST COUPLE 
OF HOURS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MACEDONIA...
SUNRISE...MCLAURIN...PURVIS...PETAL AND HATTIESBURG

RAINFALL OF UP TO ONE INCH WILL BE POSSIBLE FOR THE NEXT HOUR... 
ESPECIALLY OVER SOUTHERN LAMAR AND FORREST COUNTIES. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF HIGHWAYS
AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.

LAT...LON 3121 8957 3129 8938 3141 8913 3128 8912
      3107 8914 3100 8947 3100 8950 3102 8951
      3102 8954 3100 8955 3101 8962

$$

EEC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 25, 11:29 AM CDT, 48 minutes earlier.

Area forecast discussion, Mar 25, 11:29 AM CDT, 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1129 AM CDT WED MAR 25 2009

...LONG DURATION SEVERE WEATHER AND HEAVY RAIN EVENT LIKELY TONIGHT
THROUGH EARLY SATURDAY...

.DISCUSSION...FIRST WAVE OF ACTIVITY STILL LINGERING ACROSS THE E/SE
PORTION OF THE CWA WITH SOME LIGHT/MOD SHOWER ACTIVITY SPREADING
ACROSS CENTRAL SECTIONS. THERE DOES EXIST A SMALL CHANCE OF THE
STORMS ALONG THE LINE TO BECOME STRONG OR EVEN BRIEFLY SVR AS LIMITED
INSTABILITY COMBINES WITH DECENT LOW LEVEL SHEAR. BEHIND THE
CONVECTIVE LINE...TEMPS ARE COOLER WITH DEWPT IN THE 50S. I HAVE ADJ
THE CURRENT FORECAST TO REMOVE MUCH OF THE THUNDER WORDING TODAY AND
ONLY KEEP ISOLATED TSRA WORDING FOR THE S HALF OF THE AREA. I ALSO
ADJ TEMPS SOME TO ACCOUNT OF LATEST TRENDS. ANOTHER UPDATE WILL BE
NEED BY EARLY AFTERNOON TO ACCOUNT FOR THE LOWER POPS.

FOR THE REST OF THE AFTERNOON...MOST OF THE AREA SHOULD ONLY SEE A
CHANCE OF SHOWERS AND WE ARE BETWEEN WX SYSTEMS. THE FIRST IN THE WAY
OF ACTIVE WX PERIODS WILL BE TONIGHT. THE OVERALL AMOUNT OF SVR WX
AND WHERE IT WILL HAPPEN HIGHLY DEPENDS ON MESOSCALE EVOLUTION AND
HOW THE CURRENT BOUNDARY EVOLVES AND HOW FAR NORTH IT CAN GET.
CURRENTLY...THIS BOUNDARY IS SHALLOW...BUT HAS MOVED FURTHER S THAN
MODELS HAD INDICATED. WITH CLOUDS AND ADDITIONAL CONVECTION DEVELOP
OVER THE BOUNDARY TO OUR WEST...IT WILL BE INTERESTING TO SEE HOW IT
EVOLVES LATER THIS AFTERNOON AND EVENING AS THE MORE POTENT
DISTURBANCE HEADS OUR WAY. MY GUESS IS THAT IT WILL RETREAT N...BUT
NOT MAKE IT AS FAR AS PREV GUID SUGGESTED. THE RESULT WOULD BE A
GREATER SVR WX RISK FURTHER S ALONG WITH THE HEAVY RAIN POTENTIAL. AT
THIS TIME...GREATEST SVR RISK OVERNIGHT SEEMS TO BE THE I-20 CORRIDOR
AND POINTS SOUTH. THE HEAVIEST RAINS LOOK TO BE RIGHT TROUGH THE I-20
CORRIDOR WITHIN A TWO CO BUFFER EITHER SIDE OF I-20. 1-3 INCHES SEEM
REASONABLE...LOCALIZED HIGHER POSSIBLE. MORE DETAIL ON WHAT TYPE OF
SVR IS EXPECTED TONIGHT ALONG WITH THOUGHTS ON THE OTHER EVENTS.
/CME/

&&

.AVIATION...WILL BE ISSUED SHORTLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       70  57  78  64 /  84  98  31  80
MERIDIAN      71  57  77  63 / 100  99  37  80
VICKSBURG     69  58  80  66 /  81  94  29  79
HATTIESBURG   74  64  78  65 /  99  88  58  89
NATCHEZ       72  60  79  66 /  81  97  39  90
GREENVILLE    66  55  77  62 /  38  89  16  72
GREENWOOD     67  54  76  65 /  65  90  13  68

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY EVENING
     FOR MSZ018-019-025>056-059-060.

LA...FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY EVENING
     FOR LAZ007>009-015-016-023>026.

AR...FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY EVENING
     FOR ARZ074-075.

&&

CME
Hazardous weather outlook, Mar 25, 6:44 AM CDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
644 AM CDT WED MAR 25 2009

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>060-261145-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
644 AM CDT WED MAR 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA AND CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL OF ONE TO LOCALLY THREE INCHES WILL BE POSSIBLE
THROUGH TONIGHT AND THIS RAISES CONCERNS FOR FLOODING. A FLOOD WATCH
IS IN EFFECT STARTING TONIGHT. THERE IS ALSO A SLIGHT RISK FOR SEVERE
WEATHER...INCLUDING THE POSSIBILITY OF LARGE HAIL...DAMAGING WIND
GUSTS...AND A COUPLE OF TORNADOES AS A STRONG UPPER LEVEL DISTURBANCE
WILL MOVE ACROSS THE AREA TONIGHT. THE GREATEST RISK APPEARS TO BE
ALONG AND SOUTH OF THE INTERSTATE TWENTY CORRIDOR WHERE THE BEST
INSTABILITY AND WIND SHEAR WILL RESIDE NEAR A STALLED FRONTAL ZONE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SECOND ROUND OF HEAVY RAINFALL OF ONE TO TWO INCHES IS LIKELY FOR
THURSDAY NIGHT AS A WARM FRONT LIFTS NORTHWARD THROUGH THE REGION.
ONCE AGAIN...ISOLATED SEVERE STORMS WILL BE POSSIBLE. THEN...A MORE
POWERFUL STORM SYSTEM WILL BE GATHERING OVER THE ARKLATEX REGION ON
FRIDAY AND PUSHING NORTHEAST WITH IMPRESSIVE MOISTURE...INSTABILITY
AND WIND SHEAR COMBINING ACROSS OUR REGION FOR AN OUTBREAK OF SEVERE
STORMS INCLUDING TORNADOES FROM FRIDAY AFTERNOON THROUGH FRIDAY NIGHT.
AT THIS TIME THE GREATEST RISK APPEARS TO BE FOR LOCATIONS ALONG AND
NORTH OF INTERSTATE TWENTY..HOWEVER A SQUALL LINE SHOULD SWEEP EAST
ACROSS MOST OF THE OUTLOOK AREA LATE FRIDAY NIGHT. RESIDENTS SHOULD
STAY WEATHER ALERT FOR UPDATES ON THIS DANGEROUS STORM SYSTEM.

OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WILL BE
LOW FROM SATURDAY THROUGH TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED AT TIMES FROM TONIGHT THROUGH EARLY
ON SATURDAY.

MSZ061>066-072>074-261145-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
644 AM CDT WED MAR 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A STRONG UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA TONIGHT
BRINGING A RISK FOR SEVERE WEATHER...INCLUDING THE POSSIBILITY OF
LARGE HAIL...DAMAGING WIND GUSTS...AND A COUPLE OF TORNADOES. THE
GREATEST RISK APPEARS TO BE ALONG THE HIGHWAY 84 CORRIDOR WHERE THE
BEST INSTABILITY AND WIND SHEAR WILL RESIDE NEAR A STALLED FRONTAL
ZONE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SECOND ROUND OF HEAVY RAINFALL OF ONE TO TWO INCHES IS LIKELY FOR
THURSDAY NIGHT AS A WARM FRONT LIFTS NORTHWARD THROUGH THE REGION.
ONCE AGAIN...ISOLATED SEVERE STORMS WILL BE POSSIBLE. THEN...A MORE
POWERFUL STORM SYSTEM WILL BE GATHERING OVER THE ARKLATEX REGION ON
FRIDAY AND PUSHING NORTHEAST WITH IMPRESSIVE MOISTURE...INSTABILITY
AND WIND SHEAR COMBINING ACROSS OUR REGION FOR AN OUTBREAK OF SEVERE
STORMS INCLUDING TORNADOES FROM FRIDAY AFTERNOON THROUGH FRIDAY NIGHT.
AT THIS TIME THE GREATEST RISK APPEARS TO BE FOR LOCATIONS ALONG AND
NORTH OF INTERSTATE TWENTY...HOWEVER A SQUALL LINE SHOULD SWEEP EAST
ACROSS MOST OF THE OUTLOOK AREA LATE FRIDAY NIGHT.

OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WILL BE
LOW FROM SATURDAY THROUGH TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED AT TIMES FROM TONIGHT THROUGH EARLY
ON SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

40

In the hours before

Special weather statement, Mar 25, 9:25 AM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
925 AM CDT WED MAR 25 2009

MSZ063-064-072-251505-
MARION MS-LAWRENCE MS-JEFFERSON DAVIS MS-
925 AM CDT WED MAR 25 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 3 MILES SOUTHEAST OF TILTON AT 924 AM CDT...MOVING NORTHEAST
AT 35 MPH. HEAVY RAINFALL WILL LEAD TO PONDING OF WATER ON ROADWAYS
AND IN LOW LYING AREAS. RAINFALL AMOUNTS WILL BE FROM 1 TO 2 INCHES.
IN ADDITION...WIND GUSTS TO 40 MPH WILL BE POSSIBLE.

THIS STORM COULD BECOME SEVERE RAPIDLY.

PEOPLE IN SOUTHERN JEFFERSON DAVIS...SOUTHEASTERN LAWRENCE AND
NORTHERN MARION COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

7
Special weather statement, Mar 25, 9:46 AM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
946 AM CDT WED MAR 25 2009

MSZ051-052-251525-
NEWTON MS-LAUDERDALE MS-
946 AM CDT WED MAR 25 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER NEWTON AT 945 AM CDT...MOVING EAST AT 30 MPH. HEAVY
RAINFALL WILL LEAD TO PONDING OF WATER ON ROADWAYS AND IN LOW LYING
AREAS.

WIND GUSTS OF 30 MPH OR GREATER CAN BRING DOWN LARGE LIMBS.

THIS STORM COULD BECOME SEVERE RAPIDLY.

PEOPLE IN WESTERN LAUDERDALE AND SOUTHERN NEWTON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

7
Special weather statement, Mar 25, 10:28 AM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1028 AM CDT WED MAR 25 2009

MSZ057-058-251605-
CLARKE MS-JASPER MS-
1028 AM CDT WED MAR 25 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES NORTHWEST OF HEIDELBERG AT 1027 AM CDT...MOVING EAST
AT 35 MPH. HEAVY RAINFALL WILL LEAD TO PONDING OF WATER ON ROADWAYS
AND OTHER LOW LYING AREAS. RAINFALL AMOUNTS FROM 1 TO 2 INCHES CAN
BE EXPECTED.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

THIS STORM COULD BECOME SEVERE RAPIDLY.

PEOPLE IN EAST CENTRAL JASPER AND CENTRAL CLARKE COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

7
Special weather statement, Mar 25, 11:23 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1123 AM CDT WED MAR 25 2009

MSZ058-251700-
CLARKE MS-
1123 AM CDT WED MAR 25 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES SOUTH OF SYKES AT 1122 AM CDT...MOVING NORTHEAST AT
30 MPH. HEAVY RAINFALL WILL LEAD TO PONDING OF WATER ON ROADWAYS.
RAINFALL AMOUNTS FROM 1 TO 2 INCHES CAN BE EXPECTED.

THIS STORM COULD BECOME SEVERE RAPIDLY.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EASTERN CLARKE COUNTY SHOULD MONITOR THIS STORM CLOSELY.

7
Local storm report, Mar 25, 11:30 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1130 AM CDT WED MAR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 AM     TSTM WND DMG     4 SSE MERIDIAN          32.33N 88.68W
03/25/2009                   LAUDERDALE         MS   EMERGENCY MNGR

            TREES DOWN ON A CHURCH AND ON A SWIMMING POOL

&&

GERARD
Special weather statement, Mar 25, 11:48 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1148 AM CDT WED MAR 25 2009

MSZ066-074-251655-
JONES MS-FORREST MS-
1148 AM CDT WED MAR 25 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER PETAL AT 1147 AM CDT...MOVING EAST AT 30 MPH. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND OTHER LOW LYING
AREAS. RAINFALL AMOUNTS FROM 1 TO 2 INCHES CAN BE EXPECTED. THIS
STORM CAN BECOME SEVERE RAPIDLY.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN FORREST AND SOUTHWESTERN JONES COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

7

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 8:59 PM CDTRiver Flood WarningJANAttala, Holmes9 days
Mar 25, 3:11 AM CDTSevere Thunderstorm WarningJANIssaquena, Warren31 min
Mar 25, 3:25 AM CDTSevere Thunderstorm WarningJANAdams50 min
Mar 25, 3:38 AM CDTFlood WatchJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 30 more11 hr
Mar 25, 9:11 AM CDTRiver Flood WarningJANClay4 days
Mar 25, 9:49 AM CDTRiver Flood WarningJANNeshoba8 days
Mar 25, 9:49 AM CDTRiver Flood WarningJANLeake9 days
Mar 25, 9:49 AM CDTRiver Flood WarningJANLeake11 days
Mar 25, 9:49 AM CDTRiver Flood WarningJANLeake6 days
Mar 25, 9:49 AM CDTRiver Flood WarningJANAttala3 days
Mar 25, 9:49 AM CDTRiver Flood WarningJANLeake7 days
Mar 25, 9:49 AM CDTRiver Flood WarningJANHinds, Rankin10 days
Mar 25, 10:01 AM CDTRiver Flood WarningJANCopiah, Simpson12 days
Mar 25, 10:01 AM CDTRiver Flood WarningJANLawrence13 days
Mar 25, 10:05 AM CDTRiver Flood WarningJANClarke6 days
Mar 25, 11:03 AM CDTSevere Thunderstorm WarningJANLauderdale36 min
Mar 25, 11:36 AM CDTTornado WarningJANClarke39 min
Mar 25, 3:02 PM CDTFlash Flood WatchJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more13 hr

Nearby

Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.